Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Cartan algebras and involutions

Author: Karlheinz Spindler
Journal: Proc. Amer. Math. Soc. 121 (1994), 323-333
MSC: Primary 17B05
MathSciNet review: 1169049
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We identify Cartan algebras in certain semidirect products and prove that every involution of a real Lie algebra leaves invariant some Cartan algebra. Moreover, we establish the adaptability of invariant Cartan algebras and invariant Levi decompositions and prove some conjugacy theorems for invariant Cartan algebras.

References [Enhancements On Off] (What's this?)

  • [1] Nicolas Bourbaki, Groupes et algèbres de Lie, Chapitres 7 et 8, Hermann, Paris, 1975. MR 0453824 (56:12077)
  • [2] Sigurdur Helgason, Differential geometry, Lie groups and symmetric spaces, Academic Press, New York, San Francisco, and London, 1978. MR 514561 (80k:53081)
  • [3] Joachim Hilgert, Karl Heinrich Hofmann, and Jimmie D. Lawson, Lie groups, convex cones, and semigroups, Oxford Univ. Press, Oxford, 1988. MR 1032761 (91k:22020)
  • [4] Shoshichi Kobayashi and Katsumi Nomizu, Foundations of differential geometry. I, II, Wiley (Interscience), New York, 1963/1969. MR 0152974 (27:2945)
  • [5] Henrik Schlichtkrull, Hyperfunctions and harmonic analysis on symmetric spaces, Birkhäuser, Boston, Basel and Stuttgart, 1984. MR 757178 (86g:22021)
  • [6] Garth Warner, Harmonic analysis on semi-simple Lie groups. I, Springer, Berlin, Heidelberg, and New York, 1972. MR 0498999 (58:16979)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 17B05

Retrieve articles in all journals with MSC: 17B05

Additional Information

Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society